I have been taking Klonopin for 3 years- I started off the first year taking .5 mg, then went to 1mg (this is a daily dose) for another year. About 10 months ago I started tapering myself back down to .5mg so I would take 1mg one day and .5 the next, then two months ago I started doing 1mg one day, .5 the next two days, then about 2 weeks ago I started doing .5 .5 .5 then a full. I am not sure what is going on now but for the last 2ish weeks I have been severely nauseous in the morning and night finding it difficult to eat, major panic attacks with convulsions in the legs and feeling scared- it's the WORST! I am going straight to taking .5mg daily instead of adding the full 1mg dose in there to see if that was my issue. Can anyone tell me if this is normal going down just .5mg in a dose or if I should seek out medical attention if it sounds like something else may be wrong... I am getting worried but if this is normal withdrawal I don't want to over react. Again I'm not going completely off of the med I am just decreasing my dosage. Thank you!
First of all I applaud you for having the courage to want to get off Klonopin. Benzodiazapine's are not long term solutions for treating anxiety.
On the days that you take 1 mg do you notice that your panic symptoms are less severe? If so I think you should consider maintaining the .5 mg x 3 followed by 1 mg but consider an additional medication that can address your anxiety. Specifically you may want to consider initiating a low dose SSRI such as Sertraline (50 mg), Escitalopram (5 mg) or Vilazadone (10 mg). After allowing those medications a full 8 weeks (just 4 or 5 weeks for Vilazodone) to have their full effect, then you could resume your tapering by increasing the number of days in a roll at which you take just .5 mg. Just maybe something to think about and to discuss with your Doctor.
Take care for now and all the best.
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Feb 2013 • 1 answer
Updated 17 Mar 2015 • 3 answers
Updated 5 May 2018 • 2 answers
Updated 29 Jun 2017 • 1 answer
Updated 21 Aug 2017 • 1 answer